MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941838270
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A 2.75 x 38mm synergy xd drug-eluting stent was introduced during a procedure, but felt sticky and failed to rack over the wire within the guide catheter.The device was removed along with the wire.A kink was noted in the mid proximal section and the distal end looked broken and frayed.The wire was wiped down and the procedure completed with another stent.There were no patient effects.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 2.75 x 38mm stent delivery system (sds) was returned for analysis in two sections and the distal shaft was attached to the customer's 0.014 inch guidewire.Examination of the crimped stent via scope found no issues with the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal marker bands.The crimped stent outer diameter was within max crimped stent profile measurement.The balloon cones were reviewed via scope, and no issues were noted.The balloon wings were tightly wrapped and evenly folded.The balloon had not been subjected to positive pressure.A visual and tactile examination of the hypotube found multiple kinks.Examination of the tip via scope found damage to the tip.The shaft polymer extrusion including the distal and mid-shaft sections were examined via scope and a tactile examination was performed.A mid-shaft break was noted 121.8cm distal to the distal end of strain relief.The inner wire lumen was damaged 3.8cm proximal to the proximal balloon markerband.The distal section of the device could not be tracked on a test guidewire due to the inner shaft stretching.The proximal section of the sds was introduced through a 5f test guidecatheter without issue.Unable to remove the customer guidewire due to the inner damage.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11476355
Report Number2134265-2021-02543
Device Sequence Number17124804
Product Code NIQ
UDI-Device Identifier08714729980933
UDI-Public08714729980933
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2022
Device Model NumberH7493941838270
Device Lot Number0026541444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1